How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Michael Salkin Your Own Question
Dr. Michael Salkin
Dr. Michael Salkin, Veterinarian
Category: Dog Veterinary
Satisfied Customers: 23835
Experience:  University of California at Davis graduate veterinarian with 44 years of experience
Type Your Dog Veterinary Question Here...
Dr. Michael Salkin is online now
A new question is answered every 9 seconds

When to the vet he has a auto immune they did a sonogram

Customer Question

when to the vet he has a auto immune they did a sonogram came out clean blood test high billi rubin prescribed ......azathioprine and dog is maltipoo and weights 26lbs and is 9 yrs old
JA: I'll do all I can to help. What is the matter with the dog?
Customer: he is listless and is breathing heavy won't eat been on the meds since Wed.
JA: Could be a lot of things that cause lethargy. The Veterinarian will know how to help the dog. What is the dog's name?
Customer: Elroy
JA: Is there anything else the Veterinarian should be aware of about Elroy?
Customer: no
Submitted: 1 month ago.
Category: Dog Veterinary
Expert:  Dr. Michael Salkin replied 1 month ago.

You're speaking to Dr. Michael Salkin. Welcome to JustAnswer. I'm currently typing up my reply.

Expert:  Dr. Michael Salkin replied 1 month ago.

I'm sorry that your question wasn't answered in a timely manner. Considering Elroy's anorexia and distressed breathing (pain? response to a steroid such as prednisone?), I would discontinue his azathioprine but continue his prednisone. GI upset/anorexia, acute pancreatitis and liver toxicity have been associated with azathioprine therapy in dogs. Please let his vet know that you've done so in the morning. Do you recall his hematocrit/PCV (degree of anemia)? Was he anemic enough to consider a blood transfusion?

Customer: replied 1 month ago.
Elroy had to be brought to the emergency clinic tonight ....his blood count had dropped considerably from Tuesday even being on the meds he was on an IV he perked up a little the options were limited blood transfusions I talked to the vet ..he would have been nine in November his family misses him terribly he was loved by everyone he came in contact with...
Expert:  Dr. Michael Salkin replied 1 month ago.

My condolences for your loss of Elroy. I appreciate your taking the time to let me know. You may receive an inappropriate follow-up from the site ostensibly sent by me. It wasn't and I apologize in advance should you receive it.